Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 25, NWS Cleveland, OH

May 10, 2005Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 10, 2005, 5:30 PM EDT for Wayne County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2005, 5:30 PM EDT (21:30 UTC)
Expired
May 10, 2005, 6:01 PM EDT
In force
31 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Wayne County, OH

The radar

The Cleveland radar (KCLE), 60 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2005-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2005-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3500 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 102130
SVRCLE
OHC169-102230-
/O.NEW.KCLE.SV.W.0025.050510T2130Z-050510T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
530 PM EDT TUE MAY 10 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN NORTHEAST OHIO

* UNTIL 630 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  DOYLESTOWN...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARSHALLVILLE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4083 8170 4082 8171 4082 8177 4082 8179
      4096 8184 4097 8185 4098 8185 4098 8165
      4083 8165

$$

ADAMS
1 follow-up statement
000 
WWUS51 KCLE 102201
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
600 PM EDT TUE MAY 10 2005

OHC169-102210-
/O.CAN.KCLE.SV.W.0025.000000T0000Z-050510T2230Z/
WAYNE OH-
600 PM EDT TUE MAY 10 2005


...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...

THE STORM RESPONSIBLE FOR THE WARNING HAS MOVED EAST OF THE COUNTY.


LAT...LON 4083 8170 4082 8171 4082 8177 4082 8179
      4096 8184 4097 8185 4098 8185 4098 8165
      4083 8165

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:40 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 10, 3:40 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
340 PM EDT TUE MAY 10 2005

.SHORT TERM (TONIGHT THRU SAT)...
WARM FRONT FINALLY MOVED EAST OF THE FORECAST AREA SO ENTIRE AREA IS
CURRENTLY IN WARM SECTOR.  CURRENTLY SOME INSTABILITY WITH LIS FROM
-2 TO -4 WITH INSTABILITY AXIS MAINLY ACROSS THE EASTERN HALF OF THE
FORECAST AREA.  EXPECT SOME SCATTERED THUNDERSTORMS THIS EVENING BUT
SHOULD BEGIN TO DECREASE AFTER SUNSET AND BE OVER BY MIDNIGHT.  MOST
UNSTABLE AIR ACTUALLY S OF FORECAST AREA...SOME OF THE TSRA CENTRAL
OHIO COULD CLIP THE SE PORTION OF AREA.  DONT EXPECT MUCH IN THE WAY
OF SEVERE WEATER...BUT WITH A DELTA THETA E FROM CLE FORECAST
SOUNDING OF -25C AN ISOLATED DOWNBURST NOT OUT OF THE REALM OF
POSSIBILITY.

OVERNIGHT COLD FRONT TO SAG NORTH OF AREA AND STALL.  POTENTIAL DOES
EXIST FOR MCS DEVELOPING IN THE PLAINS THEN MOVING EAST.  CURRENT
MODELS MOVE TSRA INTO NW OHIO LATE TOMORROW AFTERNOON...THEN MOVING
ACROSS FORECAST AREA DURING THE EVENING.

GFS/ETA IN AGREEMENT MOVING COLD FRONT SOUTH OF FORECAST AREA BY
THURSDAY MORNING USHERING SOME COOLER TEMPS.  AS FAR AS TEMPS LEANED
TOWARD ETA MOS.

&&

.LONG TERM (SAT NIGHT THRU TUE)...
FOR EXTENDED FORECAST WENT WITH HPC GUIDANCE.  GREAT DIVERGENCE OF
MODELS FOR THE WEEKEND PD.  GFSLR MOVES COLD FRONT THROUGH FORECAST
AREA SATURDAY WITH HIGH PRESSURE BUILDING EAST ACROSS FORECAST AREA
ON SUNDAY.  HPC USING THE ECMWF MODEL WHICH IS ONE DAY SLOWER AS IT
DEVELOP SLOW ON FRONTAL BOUNDARY OVER OHIO ON SUNDAY SLOWING DOWN
THE FRONT SO THAT THE HIGH DOESNT BEGIN TO BUILD ACROSS FORECAST
AREA UNTIL MONDAY.

&&

.AVIATION(18Z-18Z)...
ONE S/WV MOVG ACRS OH ATTM (CENTRAL)...MSTR LIMITED THUS ACTIVITY
ATTM IS WDLY SCT. SOME GUSTY WINDS COULD OCCUR AS PER DRY AIR IN THE
SOUNDGS. ANOTHER S/WV MOVG ACROSS MI ATTM AND THIS MAY CAUSE SOME
PROBLEMS IN THE EXTREME NORTH. IT WILL BE CLOSE...MUCH OF THE TSTMS
SHOULD REMAIN JUST NORTH OF OH AND NW PA. TNGT WILL BE DRY ONCE THE
S/WVS MOVS THRU. SOME MVFR FOG MAY DEVEOP AFT 09Z AS TEMP/DEW POINT
SPREAD WILL BE LOW. CDFNT TRIES TO MOV IN FROM THE NORTH WED
MORNING. A MCS MAY MOVE ALONG THIS BOUNDARY FOR WED AFTN AND EVE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE
.PA...NONE

&&

SHORT TERM...DJB
LONG TERM...DJB
AVIATION...KIELTYKA
Hazardous weather outlook, May 10, 4:52 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
452 AM EDT TUE MAY 10 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110851-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
452 AM EDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

A FEW THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION TODAY.  THE
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS ARE ANTICIPATED TONIGHT THROUGH WEDNESDAY
NIGHT.  THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 5:33 PM EDTSevere Thunderstorm WarningCLEStark, Summit43 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.